I am thinking of taking "Nascent" Iodine. Is anyone here using it and can they let me know if the benefits are positive!

I am been suffering with Graves' disease TED for 10yrs now & had radioactive iodine for extreme undiagnosed hyperthyroidism after 2yrs of visits to GP asking for answers of how ill I was & not understanding my ailments gave me antidepressants!! My illness became so extreme I went to hospital & was then diagnosed with this. The GP panicked cut corners & sent me off for radioactive iodine to my gland. I physically crashed :-( I have never felt well since. I was in my early 40s then & now feeling like a old lady in her 50s !

The info I have read about this Nescent Iodine seems really positive and want to try it.

Last edited by

14 Replies

oldestnewest
  • Cornucopia, I don't know anything about nascent iodine but you might find some info in this link healthimpactnews.com/2014/e...

  • Thank you. Just been looking at this link. I must admit I am not sure if normal iodine & Nescent iodine are doing the same thing. It seem that it is a different sort! Also that my poor body originally had too much before the treatment. My head & heart feel to be over active but my body is under!? Is is very confusing. I think I will find out if it's possible to have a iodine test with the GP although so far to be honest they have been a hinderance rather than a help :-(

  • Are you on Thyroid medication? I do hope so, because if not you need more than a bottle of iodine I think. Having said that, I was reading all about it myself recently, so will be interested to see your replies. It certainly seems to have a lot of uses.

    If you are not on medication, I suggest you see your GP and ask for for a thyroid blood test, with a view to getting some. You must feel dreadful! You should also ask for tests for iron, Ferritin, Vit D, B12 and folate, as these may be low and could be contributing to your feeling unwell.

  • Thank you for your message. I am in what they call a safe range! I am taking levothyroxine 100mcg one day and 75 the next as I really trying to reduce it. I was on 200mcg at first. due to changes in my hormone levels at different times of overactive then underactive. Now however It's supposed to be ok but I explain to the GP that I am still unwell and he tells me I shouldn't be feeling unwell as the range is ok. I have had the other tests with the GP and they say they are ok too! Although this was a while ago now for the others you mention and my thyroid test was last done about 4mths ago. I am wondering if I should get the test results. They could well be within a range but not necessarily right for me as we are all different and with having had my gland damaged with radio active iodine I don't feel like my body is in harmony and inturn sending conflicting information regarding its usual role of production of hormones.my head pounding my eyes swollen sore throat and I have now been diagnosed with sleep apena which has taken years again to be diagnosed. GP was giving me sleeping pills for anxiety. Arrgghhhh! ( I have since read that there is a link to this and people that have had radioactive iodine)!

    it is so confusing all test results and ranges too. The illness is confusing in itself and the understanding and complexity overwhelming in itself.

    Thanks again.

    Sue.

  • Sue - when did you last see an Endocrinologist? Sounds as if you badly need an appointment with one. Your GP's knee-jerk treatment may have saved your life ten years ago - but it has certainly not been good for the quality of it, going forward.

    You're keen to reduce your Levo because you get palpitations? And headaches? (you mention that your head and heart don't seem to be in synch with the rest of your body). Do you feel you're swinging between being hypo and hyper? That's a Hashimoto's symptom. Which is a bit unlikely if they zapped your thyroid. Although I suppose it's possible it has recovered somewhat in ten years.

    It is a puzzle. You need an expert to take a look at you!

  • Sue, post your thyroid results when you have them. Sounds like your doctor is keeping you undermedicated at the moment, 75/100mcg isn't much for someone without a thyroid. He obviously knows little about hypothyroidism else he wouldn't have been so crass as to tell you that you should feel well because you are in range.

    Thyroidless people often need some Liothyronine (T3) in addition to T4 eje-online.org/content/161/...

  • I am told that they would tried to slow it down with the RAI. It was way back then very very overactive at the point of heart failure and hanging onto my sanity the ailments were too many to explain for now. My thyroid then crashed! They put me on 200 but as the years have gone by a lower dose. I am to believe it is struggling but still working & therefore I have been happy in the thought that I can get it to eventually fend for its self once more! I am assuming I would be needing a higher dose of thyroxine if it wasn't working at all! where as now it is slowly being reduced with regard to the readings.

    I will get the readings and post them. I would really appreciate your thoughts on this.

    Thank you so much for you time & advise.

    As with many of the people on here we are not getting the help & advise from the medical profession we so need. It is a very lonely illness. The people with minor thyroid imbalances out there that I have spoken to that haven't suffered the extreme ailments and make light of it because they think I should feel the same as them. They don't know what Graves or TED is! This is such an individual thing to each and everyone of us. Some people suffer minor ailments using medication and there are other poor loves out there to the extreme!

    Sue.

  • I am not sure but I doubt if your thyroid will ever return to normal. Better for you would be some T3 added to T4 but do not let them reduce the T4 too much, or you will feel no benefit. Best of all, NDT. I am buying mine from USA and had TT 8 years ago. It is proving to be a far superior treatment.

  • Sue, use the yellow Reply to this button when you respond and the poster will receive an email alert. RAI usually fries your thyroid gland so I think there is little likelihood of it doing anything useful nor is there much chance of you being able to reduce or stop Levothyroxine. Being undermedicated will probably be the reason for your continuing symptoms and can worsen TED. There is a member who who has been instructed to keep TSH suppressed to avoid worsening TED.

  • Is NTD the iodine? T4 T3 taken separately! I assuming that is taken as one within the levothyroxine? If not perhaps I should be doing that instead. Do the suppliers of this medication differ that much. Maybe I should try them separately using the ones you were using if it is so much better than the uk suppliers!

  • No, it's Natural Dessicated Thyroid. Usually extracts of pig thyroid hormone (I know, not a lovely thought but much closer in composition to human thyroid hormones than synthetic T4 and T3). You may have heard of some of the brands if you've looked around this forum - Armour, Erfa, Nature-throid, Westhroid?

    More info here: stopthethyroidmadness.com/n...

  • Sorry you have had such a bad time. LilyMay has explained NDT, and just to clarify re T3/T4: T4 is an inactive pro-hormone that converts (all being well ) to the active T3 hormone which is absorbed by every cell in the body. Sometimes though it converts less well and creates an inadequacy of T3, and sometimes it converts into reverse T3 (RT3) which locks into the T3 receptors and blocks the T3 getting into the cells, creating an absorption problem. Some people do better with a combination of T3&4 and others find mono T3 works better for them.

  • Had RAI for Graves Disease in 2001. This site has helped me immensely.

    stopthethyroidmadness.com/

    I started on Nascent Iodine yesterday. Will update at regular intervals.

  • It would probably be better for you to start a new post. You have added a response to a nearly-year-old thread and it is likely to be missed by most people.

You may also like...